Skip to content
Plavix turns stool black
avatar
PKnoll posted:
recently had a heart stent and prescribed Plavix, however I have notice that it turns by stool Black. Just to make sure I eliminated the Plavix for two days, and stool returned to normal. Is this normal reaction to taking Plavix ?
Reply
 
avatar
OldCoach1942 responded:
Just a lay person here, but a black, tarry stool often indicates internal bleeding in the intestine, and I would call your doctor ASAP and get some medical advice. If I am correct, this is Not A Good Sign and you need a medical professional to advise you on what to do.

As you know, Plavix thins your blood and is often prescribed after a stent to help prevent blood clots, but it sounds like it is not a good medication for you, IMHO.
 
avatar
James_Beckerman_MD responded:
I would be concerned that the dark color of your stool could represent blood. You should let your doctor know so that it can be tested.
 
avatar
Railowel responded:
I too am wondering if this is normal - have been taking Plavix for a few days and just noticed the black stools.
 
avatar
billh99 replied to Railowel's response:
No, it is not normal. You need to report this to your doctor.
 
avatar
Railowel replied to Railowel's response:
O.K. - for those of you who read my previous post - I discovered the source of my black stools wasn't the plavix - the culprit was the Pepto Bismo I took for a upset stomach. Large sigh of relief-
 
avatar
cardiostarusa1 replied to Railowel's response:
Thanks for the update Railowel. =D

Take care,

CardioStar*

WebMD member (since 8/99)



-

-

It's your future......be there.

.

WebMD/WebMD forums does not provide medical advice, diagnosis or treatment.


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

A Word A DayGuest Expert
It is important to keep physically fit. But it is just as critical to stay mentally fit as well. One form of mental aerobics is to learn a ... More
Was this Helpful?
11 of 11 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center